MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP - NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP - NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-160-S
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved determined the forceps cups were potentially misaligned.During the evaluation of the device, the forceps were advanced down an olympus 2.8 mm channel endoscope.When the handle was manipulated, the forceps cups would open and close as intended.However, during our evaluation the cups were visually evaluated and potential cup misalignment was observed.The device is being sent back to the supplier for further evaluation where the final determination of cup misalignment will be determined based on the manufacturer¿s specifications.The supplier provided the following evaluation: one device was returned in a zip type bag with proof of decontamination.For the returned device, the device was tested for "scope damage." the device was visually inspected for damage or any other anomalies that may cause damage to an endoscope.No damage was detected during visual examination and the reported defect of "scope damage" was not confirmed.The device was also inspected with a ring gauge.The device was determined to be within specifications.The device was also evaluated for "potential cup misalignment." under magnification, the visible material thickness was measured to be greater than the thickness specification.Measured in two places under magnification, the distance between fork arms measured to be relatively parallel and satisfied the maximum allowable dimension.The device history records were reviewed.The assembly orders for this lot were manufactured in march 2017.Relevant defects were noted in the manufacturing and/or final quality control checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the "forceps damaging the endoscope" issue experienced by the customer was not confirmed.Cup misalignment was confirmed when the cups were evaluated under magnification and found to be out of specification.The reported defect was not confirmed for "scope damage" but was confirmed for misalignment.Each device receives 100% inspection prior to shipment.The cause of the misaligned cups could not be determined.Prior to distribution, all captura serrated forceps-spike are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a gastroscopy procedure, the physician used a cook captura serrated large forcep - no spike.The customer stated that while doing a gastroscopy, the biopsy forceps damaged the endoscope.The device was evaluated on 10/03/2017.The cups were found to be potentially misaligned.

Brand Name
CAPTURA SERRATED LARGE FORCEP - NO SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6985264
Report Number1037905-2017-00661
Device Sequence Number11069567
Product Code FCL
UDI-Device Identifier00827002536302
UDI-Public(01)00827002536302(17)200406(10)W3849573
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-160-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/11/2017
Device Age5 MO
Event Location Hospital
Initial Date Received by Manufacturer 10/03/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1